Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 39, NWS Paducah, KY

March 3, 2020Christian County, Trigg County, Kentucky; Alexander County, Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Scott County, Missouri

NWS Paducah, KY issued this river flood warning at Mar 3, 2020, 5:46 AM CST for Christian County, Trigg County, Kentucky; Alexander County, Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Scott County, Missouri. It was in force for 64 days.

The area

The counties it named.

The facts

Issued
Mar 3, 2020, 5:46 AM CST (11:46 UTC)
Expired
May 6, 2020, 5:52 AM CDT
In force
64 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Alexander County, IL, Jackson County, IL, Union County, IL, Christian County, KY, Trigg County, KY, Cape Girardeau County, MO, Perry County, MO, Scott County, MO

The river

Written for the forecast point Mississippi River at Cape Girardeau (CPGM7).

Action stage
29 ft
Minor stage
32 ft
Moderate stage
37 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07020850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 3, 4:00 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 3, 4:00 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
Issued by National Weather Service Springfield MO
National Weather Service Paducah KY
400 AM CST Tue Mar 3 2020

.SHORT TERM...(Today through Wednesday)
Issued at 400 AM CST Tue Mar 3 2020

Still have some waning convection in our eastern counties well ahead
of a sfc cold front that extends from central Indiana to the MO
Bootheal. Heavy rainfall is over, but will need to monitor residual
runoff/hydro trends in the near term with existing flash flood
warnings.

The sfc cold front will continue moving east making it all the way
through the area by mid morning. Low clouds/stratus will linger
behind the front for a short period, but HRRR progged soundings
shows drier air working its way into the area with mild
weather/sunshine for the afternoon.

A ridge of sfc high pressure will continue to move into AR/western
TN tonight with light west-southwest winds.

For Wednesday: NW flow aloft will push a sfc/trough dry front
through Wednesday morning veering winds to the northwest. Winds will
be a a little stronger over our IL/IN counties Wed afternoon.

.LONG TERM...(Thursday through Monday)
Issued at 400 AM CST Tue Mar 3 2020

Thursday: The southern stream of a split upper flow pattern will
support a sfc low moving across the southern U.S. with a supporting
shortwave reaching eastern AR/western TN by Thursday morning. Better
chances for rain will be off to the south, but will continue to
carry low rain chances late Wednesday night/Thursday morning.

The northern jet will support a sfc low moving into the Great Lakes
with a trailing sfc cold front Thursday afternoon. Can't rule out a
stray shower, but will keep the forecast dry with this frontal
passage.

Friday-Monday: Dry sfc high pressure is expected to bring nice
weather for Friday and into the weekend. A warming trend is expected
over the weekend as south winds kick in as the sfc high shifts off
to the east. There is decent agreement with the ECMWF/GFS global
models brining in a sfc front and rain chances to the area by
Monday.

&&

.AVIATION...
Issued at 400 AM CST Tue Mar 3 2020

MVFR/some IFR ceilings will give way to drier air moving in from the
west with improving flight conditions after 12z-14z. Moderately
gusty wnw winds will develop with daytime/afternoon mixing then
diminish late in the period with sfc high pressure moving into
AR/western TN.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM..DSA/SGF
LONG TERM...DSA/SGF
AVIATION...DSA/SGF
Hazardous weather outlook, Mar 3, 4:52 AM CST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
452 AM CST Tue Mar 3 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
452 AM CST Tue Mar 3 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Mar 2, 11:51 PM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
1151 PM CST Mon Mar 2 2020

KYZ002-003-006-030615-
Carlisle KY-Graves KY-Hickman KY-
1151 PM CST Mon Mar 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKMAN...
SOUTHEASTERN CARLISLE AND NORTHWESTERN GRAVES COUNTIES UNTIL 1215 AM
CST...

At 1151 PM CST, Doppler radar was tracking a strong thunderstorm near
Bardwell, moving east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mayfield, Bardwell, Arlington, Lowes and Fancy Farm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3675 8905 3688 8905 3690 8863 3674 8861
TIME...MOT...LOC 0551Z 266DEG 42KT 3682 8899

SP
Special weather statement, Mar 2, 11:57 PM CST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Paducah KY
1157 PM CST Mon Mar 2 2020

KYZ006-030630-
Graves KY-
1157 PM CST Mon Mar 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAVES COUNTY UNTIL 1230
AM CST...

At 1157 PM CST, Doppler radar was tracking a strong thunderstorm near
Fulgham, or 9 miles southwest of Mayfield, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mayfield, Sedalia and Wingo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CST for western
Kentucky.

LAT...LON 3662 8882 3675 8882 3678 8849 3661 8849
TIME...MOT...LOC 0557Z 264DEG 36KT 3668 8879

SP
Local storm report, Mar 3, 12:31 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CST TUE MAR 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TORNADO          5 WNW RISCO             36.57N 89.90W
03/02/2020                   NEW MADRID         MO   STORM CHASER

            STORM CHASER CAPTURED A PICTURE OF TORNADO 4
            MILES ENE OF MALDEN, MO IN NEW MADRID
            COUNTY. TORNADO LASTED APPROXIMATELY THREE
            MINUTES. PHOTO RELAYED VIA TWITTER.

&&

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:26 PM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon49 min
Mar 2, 7:13 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins47 min
Mar 2, 7:20 PM CSTTornado WarningPAHCaldwell, Christian, Trigg40 min
Mar 2, 7:55 PM CSTTornado WarningPAHChristian, Hopkins35 min
Mar 2, 8:22 PM CSTTornado WarningPAHChristian, Muhlenberg, Todd28 min
Mar 2, 9:04 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, McCracken41 min
Mar 2, 9:32 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more43 min
Mar 2, 10:17 PM CSTSpecial Weather StatementPAHMcCracken28 min
Mar 2, 10:20 PM CSTFlash Flood WarningPAHCrittenden, Hopkins, McLean, Union, Webster6 hr
Mar 2, 10:30 PM CSTTornado WarningPAHFulton45 min
Mar 2, 10:54 PM CSTSpecial Weather StatementPAHHopkins51 min
Mar 2, 11:11 PM CSTFlash Flood WarningPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more6 hr
Mar 2, 11:17 PM CSTSpecial Weather StatementPAHTodd28 min
Mar 2, 11:51 PM CSTSpecial Weather StatementPAHCarlisle24 min
Mar 2, 11:57 PM CSTSpecial Weather StatementPAHGraves33 min
Mar 3, 12:13 AM CSTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall32 min
Mar 3, 12:33 AM CSTSevere Thunderstorm WarningPAHCalloway, Marshall, Trigg27 min
Mar 3, 2:04 AM CSTFlash Flood WarningPAHCalloway, Fulton, Graves, Hickman6 hr
Mar 3, 2:14 AM CSTFlash Flood WarningPAHChristian, Todd, Trigg10 hr
Mar 3, 3:10 AM CSTRiver Flood WarningPAHChristian, Muhlenberg, Trigg33 days
Mar 3, 7:04 AM CSTRiver Flood WarningPAHCrittenden, Muhlenberg, Union36 days
Mar 2, 7:37 PM CSTSpecial Weather StatementPAHJackson, Union38 min
Mar 2, 8:07 PM CSTSevere Thunderstorm WarningPAHAlexander, Union38 min
Mar 2, 10:00 PM CSTFlash Flood WarningPAHHardin, Johnson, Pope, Union6 hr
Mar 2, 6:05 PM CSTSevere Thunderstorm WarningPAHButler, Carter, Wayne40 min
Mar 2, 6:14 PM CSTTornado WarningPAHButler, Carter, Wayne46 min
Mar 2, 6:53 PM CSTTornado WarningPAHWayne52 min
Mar 2, 7:28 PM CSTTornado WarningPAHBollinger, Stoddard, Wayne47 min
Mar 2, 7:44 PM CSTSevere Thunderstorm WarningPAHWayne33 min
Mar 2, 8:08 PM CSTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Scott, Stoddard52 min
Mar 2, 8:12 PM CSTTornado WarningPAHCape Girardeau33 min
Mar 2, 8:16 PM CSTTornado WarningPAHScott, Stoddard33 min
Mar 2, 8:34 PM CSTFlash Flood WarningPAHBollinger, Scott, Stoddard, Wayne6 hr
Mar 2, 8:45 PM CSTTornado WarningPAHScott30 min
Mar 2, 8:56 PM CSTSevere Thunderstorm WarningPAHButler, Ripley49 min
Mar 2, 9:13 PM CSTTornado WarningPAHButler, Ripley47 min
Mar 2, 10:10 PM CSTTornado WarningPAHNew Madrid, Stoddard35 min
Mar 2, 10:37 PM CSTFlash Flood WarningPAHBollinger6 hr
Mar 2, 10:59 PM CSTSpecial Weather StatementPAHScott46 min
Mar 2, 11:10 PM CSTSevere Thunderstorm WarningPAHMississippi, New Madrid35 min

Nearby

River Flood Warnings in Illinois, 2020River Flood Warnings in Missouri, 2020River Flood Warnings in Kentucky, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.